Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 35, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 1, 2000, 3:42 PM MDT for Minidoka County, Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2000, 3:42 PM MDT (21:42 UTC)
- Expired
- Sep 1, 2000, 4:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Minidoka County, ID
The radar
The Pocatello radar (KSFX), 82 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 012143 SVRPIH IDC067-012215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 342 PM MDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MINIDOKA COUNTY IN SOUTHERN IDAHO * UNTIL 415 PM MDT * AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR KIMAMA... MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER... BLM LANDS IN NORTHERN MINIDOKA COUNTY THROUGH 415 PM MDT HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 45 MPH CAN BE EXPECTED WITH THIS STORM. SEEK SHELTER INSI'DE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:00 PM MDT, 42 minutes earlier.
Area forecast discussion, Sep 1, 3:00 PM MDT, 42 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 300 PM MDT FRI SEP 01 2000 VERY ACTIVE AFTERNOON WITH SEVERAL WARNINGS ISSUED AND A LOT OF HAIL REPORTS...MAINLY PEA-SIZED WITH A COUPLE REPORTS OF 1 INCH. SEVERE STORMS DUE TO WELL-PLACED VORT MAX OVER CENTRAL MOUNTAINS MOVING INTO WRN MT IN AN ALREADY VERY MOIST/UNSTABLE AIRMASS. EXPECT MORE OF THE SAME THIS EVENING ACROSS THE CWA...WITH GOOD WIND SPEED SHEAR AND LI/S OF -4 TO -5. ETA MODEL CARRIES ANOTHER SHORTWAVE CURRENTLY LOCATED IN WRN NV NORTHEAST...CLIPPING THE SOUTHEAST HIGHLANDS 12Z SAT. THIS VORT ON THE NOSE OF AN EAST-WEST 80+ KNOT JET MAX WHICH IS ANTICIPATED TO MOVE NORTH ACROSS CWA DURING THE DAY ON SAT FOR CONTINUED SHOWER/TSTM ACTIVITY. PER ABOVE...WILL GO HIGH POPS NEXT TWO PERIODS. LESS FAVORABLE DYNAMICS AND DRIER...MORE STABLE AIR TO MOVE INTO THE AREA SAT NIGHT AND SUN...BUT WILL HOLD ON TO SLIGHT CHANCE OR LOW CHANCE POPS. WITH CLEARING ON SUN...TEMPS UP A FEW DEGREES. IN THE EXTENDED...MEDIUM RANGE MODELS SIMILAR ON DAY 3...BUT THEN THEY DIVERGE ON TIMING OF UPPER TROUGH. WILL GO WITH A COMPROMISED MRF SOLUTION...WHICH IS BETWEEN THE FASTER UKMET AND SLOWER EURO. THUS... EXPECT THE UPPER TROF TO MOVE INTO POSITION OVER ID BY DAY 4 FOR COOL...SHOWERY...BREEZY WEATHER ALL THREE DAYS. WAW KSFX WSR-88D...OPERATIONAL...VCP 11. BYI 54/72 48/77 7632 .PIH...NONE. PIH WB G052/072 045/075 045 13763
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 11:42 AM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 33 min |
| Sep 1, 11:48 AM MDT | Severe Thunderstorm Warning | PIH | Butte | 47 min |
| Sep 1, 11:54 AM MDT | Tornado Warning | PIH | Butte, Clark | 31 min |
| Sep 1, 12:18 PM MDT | Severe Thunderstorm Warning | PIH | Madison | 47 min |
| Sep 1, 12:20 PM MDT | Tornado Warning | PIH | Jefferson | 35 min |
| Sep 1, 12:23 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou | 47 min |
| Sep 1, 12:51 PM MDT | Tornado Warning | PIH | Clark, Jefferson | 34 min |
| Sep 1, 12:56 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Madison | 49 min |
| Sep 1, 1:20 PM MDT | Tornado Warning | PIH | Clark | 35 min |
| Sep 1, 2:40 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson, Madison | 45 min |
| Sep 1, 2:44 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 31 min |
| Sep 1, 3:02 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 33 min |
| Sep 1, 3:16 PM MDT | Severe Thunderstorm Warning | PIH | Lincoln | 49 min |
| Sep 1, 3:28 PM MDT | Severe Thunderstorm Warning | PIH | Power | 32 min |
| Sep 1, 3:31 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 34 min |
| Sep 1, 3:55 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 35 min |
| Sep 1, 4:06 PM MDT | Severe Thunderstorm Warning | PIH | Blaine | 34 min |
| Sep 1, 4:17 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 33 min |
| Sep 1, 4:24 PM MDT | Tornado Warning | PIH | Butte | 31 min |
| Sep 1, 4:46 PM MDT | Tornado Warning | PIH | Butte | 34 min |
| Sep 1, 5:06 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 34 min |
| Sep 1, 5:29 PM MDT | Severe Thunderstorm Warning | PIH | Clark | 41 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.